Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 38, NWS Brownsville, TX

August 15, 2012

NWS Brownsville, TX issued this small craft advisory at Aug 15, 2012, 12:17 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 15, 2012, 12:17 PM CDT (17:17 UTC)
Expired
Aug 15, 2012, 9:31 PM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WHUS74 KBRO 151717
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1217 PM CDT WED AUG 15 2012

...ADVISORY CONDITIONS TODAY FOP THE LAGUNA MADRE AND NEAR SHORE
WATERS...

.HIGH PRESSURE ACROSS THE NORTH GULF OF MEXICO IS INTERACTING WITH
LOWER PRESSURE ACROSS THE CENTRAL HIGH PLAINS TO TIGHTEN THE LOCAL
PRESSURE GRADIENT AND INDUCE STRONGER MARINE WINDS ACROSS THE
LAGUNA MADRE AND THE NEAR SHORE WATERS THROUGH LATE THIS AFTERNOON.

GMZ130-132-135-150-155-160000-
/O.NEW.KBRO.SC.Y.0038.120815T1717Z-120816T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
1217 PM CDT WED AUG 15 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS: SOUTHEAST TO SOUTH WINDS 15 TO 25 KNOTS. CHOPPY TO ROUGH
  BAY WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
065 
WHUS74 KBRO 152122
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
422 PM CDT WED AUG 15 2012

...ADVISORY CONDITIONS TODAY AND INTO THIS EVENING FOR THE LAGUNA
MADRE AND NEAR SHORE WATERS...

.HIGH PRESSURE ACROSS THE NORTH GULF OF MEXICO IS INTERACTING
WITH LOWER PRESSURE ACROSS THE CENTRAL HIGH PLAINS TO TIGHTEN THE
LOCAL PRESSURE GRADIENT AND INDUCE STRONGER MARINE WINDS ACROSS
THE LAGUNA MADRE AND THE NEAR SHORE WATERS THROUGH THIS
EVENING.

GMZ130-132-135-150-155-160300-
/O.EXT.KBRO.SC.Y.0038.000000T0000Z-120816T0300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
422 PM CDT WED AUG 15 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS EXTENDED THE
SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING.

* WINDS: SOUTHEAST TO SOUTH WINDS 15 TO 25 KNOTS. CHOPPY TO 
  ROUGH BAY WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
246 
WHUS74 KBRO 160231
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
931 PM CDT WED AUG 15 2012

...WINDS DECREASING OVER THE LAGUNA MADRE AND NEAR SHORE WATERS...

.SURFACE OBSERVATION PLATFORMS INDICATE THAT WINDS HAVE FALLEN
BELOW SMALL CRAFT ADVISORY FOR WINDS CRITERIA. THEREFORE...THE
ADVISORY HAS BEEN CANCELLED.

GMZ130-132-135-150-155-160345-
/O.CAN.KBRO.SC.Y.0038.000000T0000Z-120816T0300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
931 PM CDT WED AUG 15 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY FOR THE LAGUNA MADRE AND NEAR SHORE WATERS.

ALTHOUGH THE ADVISORY IS NO LONGER IN EFFECT...MARINERS WILL STILL NEED
TO EXERCISE CAUTION OVER THE NEAR AND OFF SHORE WATERS OF THE GULF
OF MEXICO OVERNIGHT.

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Aug 15, 7:00 AM CDT, 5 hours 17 minutes earlier.

Area forecast discussion, Aug 15, 7:00 AM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
700 AM CDT WED AUG 15 2012

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...HIGH PRESSURE ALOFT ACROSS DEEP SOUTH TEXAS AND THE
GULF OF MEXICO WILL RESULT IN VFR CONDITIONS THROUGH THE NEXT 24
HOURS. LIGHT SOUTH SOUTHEAST WINDS WILL INCREASE TO BREEZY AND
GUSTY LATER THIS MORNING THROUGH THE AFTERNOON...DUE TO DEEPENING
LOW PRESSURE IN THE CENTRAL HIGH PLAINS. WINDS WILL DIMINISH LATE
THIS EVENING AND TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 500 AM CDT WED AUG 15 2012/

SHORT TERM /TODAY THROUGH THURSDAY/...MAIN CONCERNS IN THE SHORT
TERM PERIOD WILL BE THE INCREASE IN WINDS AND FIRE WEATHER ISSUES.
500MB RIDGE ACROSS THE GULF OF MEXICO EXTENDING INTO DEEP SOUTH
TEXAS WILL PROVIDE SUBSIDENCE ACROSS THE RIO GRANDE VALLEY. WINDS
WILL INCREASE LATER THIS MORNING AND BECOME BREEZY BY THIS AFTERNOON
AS THE PRESSURE GRADIENT TIGHTENS AS SURFACE HIGH PRESSURE OVER THE
GULF INTERACTS WITH LOW PRESSURE OVER WEST TEXAS AND NORTH MEXICO.
HOT AND DRY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THURSDAY.
ABOVE NORMAL TEMPERATURES ARE EXPECTED TODAY AND THURSDAY WITH HIGH
TEMPERATURES IN THE MID TO UPPER 90S IN THE COASTAL COUNTIES TO A
FEW DEGREES ABOVE THE CENTURY MARK FAR WEST. LOWS TONIGHT WILL BE IN
THE MID TO UPPER 70S. STREAMER SHOWERS ARE POSSIBLE THURSDAY MORNING
AS PWATS INCREASE TO AROUND 1.80 INCHES.

LONG TERM /THURSDAY NIGHT TUESDAY/...SOMEWHAT TRICKY FORECAST DURING
THE LONG TERM. INITIALLY...DRY WEATHER WITH ABOVE NORMAL TEMPERATURES
WILL PREVAIL FROM THURSDAY NIGHT THROUGH SATURDAY NIGHT AS MID-LEVEL
HIGH PRESSURE CENTERED OVER THE FOUR CORNERS AREA REMAINS DOMINANT
OVER DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. AFTERWARD...FROM
SUNDAY THROUGH TUESDAY...THE SITUATION BECOMES MUDDLED...AS GFS
SUGGESTS A TROPICAL SYSTEM DEVELOPING OVER THE WESTERN GULF OF MEXICO
AND MOVING UP THE EAST COAST OF MEXICO TOWARDS THE BRO CWFA...WHILE
THE EUROPEAN AND CANADIAN MODELS HAVE DIFFERENT SOLUTIONS. FOR NOW...
WILL INDICATE ISOLATED SHOWERS AND THUNDERSTORMS FOR THIS PERIOD...
WITH THE POTENTIAL THAT PRECIPITATION CHANCES MAY NEED TO BE RAISED
BY SUCCESSIVE SHIFTS IF/WHEN MODELS BECOME MORE IN AGREEMENT.

MARINE...TODAY THROUGH THURSDAY...BUOY 020 REPORTED SOUTH WINDS OF
12 KNOTS WITH GUSTS OF 14 KNOTS WITH SEAS SLIGHTLY ABOVE 3 FEET AT
0250 CDT/0750 UTC EARLY THIS MORNING. LIGHT TO MODERATE SOUTH TO
SOUTHEAST WINDS THIS MORNING WILL GRADUALLY INCREASE LATER THIS
MORNING INTO THE AFTERNOON. SMALL CRAFT EXERCISE CAUTION CONDITIONS
EXPECTED FOR THE LAGUNA MADRE AND THE GULF WATERS TODAY. WINDS ARE
EXPECTED TO DIMINISH LATER THIS EVENING. ISOLATED STREAMER SHOWERS
ARE POSSIBLE LATE TONIGHT INTO THURSDAY MORNING. SEAS OF 3 TO 5 FEET
TODAY WILL DECREASE TO 2 TO 4 FEET ON THURSDAY.

THURSDAY NIGHT THROUGH TUESDAY...LIGHT TO MODERATE WINDS AND LOW
TO MODERATE SEAS WILL INITIALLY PREVAIL ALONG THE LOWER TEXAS COAST
AS SURFACE HIGH PRESSURE INTERACTS MODESTLY WITH LOW PRESSURE OVER
NORTHERN TEXAS. WINDS AND SEAS MAY INCREASE LATER IN THE PERIOD AS
A TROPICAL SYSTEM POSSIBLY DEVELOPS OVER THE WESTERN GULF OF MEXICO.

FIRE WEATHER...HIGH PRESSURE OVER THE AREA WILL RESULT IN HOT AND
DRY CONDITIONS ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY.
THERE IS AN ELEVATED FIRE DANGER POSSIBLE THIS AFTERNOON DUE TO LOW
RELATIVE HUMIDITY AND INCREASING WINDS.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

54/64/CAMPBELL
Hazardous weather outlook, Aug 15, 5:22 AM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
522 AM CDT WED AUG 15 2012

TXZ248>255-161030-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-
522 AM CDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

ENHANCED RISK OF WILDFIRE GROWTH AND SPREAD FOR TODAY DUE STRONG
WINDS AND LOW RELATIVE HUMIDITY VALUES.

HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES ARE EXPECTED THIS
AFTERNOON.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES IN EXCESS OF 101 DEGREES WILL BE POSSIBLE ACROSS
THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS THROUGH SATURDAY. SOME
LOCATIONS MAY SEE HEAT INDICES ABOVE 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-161030-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
522 AM CDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ256-257-161030-
COASTAL WILLACY-COASTAL CAMERON-
522 AM CDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES ARE EXPECTED THIS
AFTERNOON.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES IN EXCESS OF 101 DEGREES WILL BE POSSIBLE ACROSS
THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS THROUGH SATURDAY. SOME
LOCATIONS MAY SEE HEAT INDICES ABOVE 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.